Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 15, 2004, 9:12 PM MDT for Morrill County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 9:12 PM MDT (03:12 UTC)
- Expired
- Jun 15, 2004, 10:00 PM MDT
- In force
- 48 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Morrill County, NE
The radar
The Cheyenne radar (KCYS), 158 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 160312 SVRCYS NEC123-160400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 912 PM MDT TUE JUN 15 2004 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1000 PM MDT * AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BRICKER LAKES...OR ABOUT 31 MILES SOUTH OF ALLIANCE...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PETERSON LAKE BY 940 PM MDT LAT...LON 4162 10320 4160 10297 4196 10287 4196 10322 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:39 PM MDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 2:39 PM MDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT TUE JUN 15 2004 .SHORT TERM...A TROUGH EXTENDS FROM NEAR VALENTINE NEBRASKA TO SIDNEY AND THEN LIES ALONG THE WYOMING/COLORADO BORDER. WINDS ARE BETWEEN NORTH AND WEST ACROSS MOST OF THE FORECAST AREA NOW. BUT SOUTHEAST WINDS LURKING JUST SOUTH OF THE COLORADO BORDER WILL PUSH A MORE MOIST BOUNDARY LAYER NORTHWARD LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS IN CENTRAL COLORADO WILL SPREAD NORTHEAST THIS EVENING AND PROVIDE MOST OF THE WESTERN PANHANDLE OF NEBRASKA WITH SOME RAIN...ESPECIALLY AFTER MIDNIGHT. A SEVERE STORM OR TWO IS POSSIBLE ALONG THE SOUTHEAST FRINGE OF FORECAST AREA...MAINLY CHEYENNE COUNTY NEBRASKA. OTHERWISE IT APPEARS TO BE A GENERAL RAIN EVENT WITH SOME EMBEDDED THUNDERSTORMS. SHOWERS LINGER ALONG THE BOUNDARY INTO THE EARLY MORNING AS MOIST UPSLOPE TAKES HOLD. THIS WILL SPREAD LOW CLOUDS ACROSS THE AREA WHICH STICK AROUND THROUGHOUT WEDNESDAY. SO NOT MUCH WARMING IS EXPECTED DURING THE DAY...EXCEPT IN CARBON COUNTY WHERE SOME SUN WILL POKE THROUGH THE CLOUDS. .LONG TERM...MODELS SHOW LOW LEVEL MOISTURE LINGERING WEDNESDAY EVENING WITH GFS KEEPING LIGHT QPF OVER THE CWA. ETA NOT QUITE AS BULLISH ON THE QPF WEDNESDAY NIGHT INTO THURSDAY. SURFACE BOUNDARY TRIES TO MOVE EAST DURING THE DAY THURSDAY ALLOWING THE WESTERN PORTION OF THE CWA TO HAVE SOME SUNSHINE AND WARMER TEMPERATURES. ON THE PLAINS STILL EXPECT WEAK UPSLOPE FLOW ALONG WITH SOME CLOUDS. LEANED TOWARD COOLER GUIDANCE TEMPERATURES THURSDAY. SECONDARY SURGE OF COLD AIR MOVES THROUGH THE CWA THURSDAY NIGHT WITH DEEP UPSLOPE FLOW DEVELOPING AND LOW CLOUDS AND PRECIPITATION SPREADING ACROSS MUCH OF THE CWA. COOLED TEMPERATURES AND RAISED POPS FOR FRIDAY. GFS SLOW TO CLEAR THE LOW LEVEL MOISTURE AND QPF FROM THE CWA AND HAS IT LINGERING INTO SUNDAY. FOR NOW...HAVE DRIED OUT THE FORECAST LATE SATURDAY NIGHT WITH WARMER TEMPERATURES SUNDAY. DRY NORTHWEST FLOW ALOFT WITH RIDGE BUILDING OFF TO THE WEST EXPECTED MONDAY INTO TUESDAY WITH WARMER TEMPERATURES. .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. KP/STARK
Hazardous weather outlook, Jun 15, 10:25 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 1025 AM MDT TUE JUN 15 2004 NEZ001>003-019>021-054-055-WYZ059>070-161102- BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN- KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON- NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX- SNOWY RANGE-SOUTHWEST CARBON- INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS... KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY... TORRINGTON AND WHEATLAND 1025 AM MDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS EVENING...BECOMING WIDESPREAD ON THE WESTERN NEBRASKA PANHANDLE. ELSEWHERE THUNDERSTORMS WILL BE ISOLATED TO SCATTERED IN COVERAGE. STORMS MAY BECOME SEVERE ALONG THE SOUTHERN PORTION OF THE NEBRASKA PANHANDLE BETWEEN 6 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE SOUTHERN PANHANDLE OF NEBRASKA THIS EVENING.
In the hours before
Local storm report, Jun 15, 8:10 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL SUNOL 41.16N 102.76W
06/15/2004 1.75 INCH CHEYENNE NE TRAINED SPOTTER
0804 PM HAIL SUNOL 41.16N 102.76W
06/15/2004 1.00 INCH CHEYENNE NE EMERGENCY MNGR
&&
BANNLocal storm report, Jun 15, 8:53 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
853 PM MDT TUE JUN 15 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 4 NW LODGEPOLE 41.15N 102.64W
06/15/2004 0.75 INCH CHEYENNE NE PUBLIC
&&
BANNThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:38 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 37 min |
| Jun 15, 8:15 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.